Alert archive / Kansas / River Flood Warnings in 2008
River Flood Warning 76, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Sep 12, 2008, 8:14 AM CDT for Sedgwick County, Kansas. It took effect at Sep 12, 2008, 12:37 PM CDT. It was in force for 50 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2008, 8:14 AM CDT (13:14 UTC)
- In effect from
- Sep 12, 2008, 12:37 PM CDT
- Expired
- Sep 14, 2008, 2:08 PM CDT
- In force
- 50 hr
- Issued by
- NWS Wichita, KS
- Flood severity
- Minor
County Sedgwick County, KS
The radar
The Wichita radar (KICT), 4 km from the middle of the area, began a volume at 12:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cowskin Creek at Wichita 119th St (COWK1). The gauge peaked at 20.72 ft at Sep 13, 2008, 2:00 AM CDT.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07144480, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KICT 121314
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
814 AM CDT FRI SEP 12 2008
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVER IN KANSAS...
COWSKIN CREEK AT WICHITA AT 119TH STREET AFFECTING SEDGWICK COUNTY.
SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND
BARRICADES.
KSC173-130114-
/O.NEW.KICT.FL.W.0076.080912T2154Z-080914T0200Z/
/COWK1.1.ER.080912T2154Z.080913T0000Z.080913T1400Z.NO/
814 AM CDT FRI SEP 12 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* FLOOD WARNING FOR
THE COWSKIN CREEK AT WICHITA AT 119TH STREET.
* FROM THIS AFTERNOON TO SATURDAY EVENING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 7:00 AM FRIDAY THE STAGE WAS 10.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...FLOOD STAGE WILL BE REACHED BY LATE THIS AFTERNOON. THE
RIVER WILL CREST NEAR 18.8 FEET BY THIS EVENING. THE RIVER WILL
FALL BELOW FLOOD STAGE BY LATE SATURDAY MORNING.
* IMPACT...AT 18.0 FEET...FLOOD WATERS BACKUP INTO RESIDENTIAL YARDS
SOUTHEAST OF RIVER GAGE SITE ALONG LOST CREEK CIRCLE AND SOUTHEAST
OF CENTRAL AND KARREN STREETS. FLOOD WATERS FLOW OVER 13TH STREET
ABOUT 1/4 MILE WEST OF 119TH STREET. TYPICAL FLOODING OF LOW WATER
CROSSINGS AND LOW AGRICULTURAL AREAS IS LIKELY.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SAT SUN MON
WICHITA AT 119 18.0 10.9 FRI 07 AM 18.4 11.3 7.8
$$
LFW10 follow-up statements
000
WGUS83 KICT 121730
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1230 PM CDT FRI SEP 12 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
COWSKIN CREEK AT WICHITA AT 119TH STREET AFFECTING SEDGWICK COUNTY.
SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND
BARRICADES.
KSC173-130530-
/O.EXT.KICT.FL.W.0076.080912T1737Z-080914T0734Z/
/COWK1.1.ER.080912T1737Z.080913T0600Z.080913T1934Z.NR/
1230 PM CDT FRI SEP 12 2008
THE FLOOD WARNING CONTINUES FOR
THE COWSKIN CREEK AT WICHITA AT 119TH STREET.
* UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:00 AM FRIDAY THE STAGE WAS 16.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...FLOOD STAGE WILL BE REACHED BY THIS AFTERNOON. THE RIVER
WILL CREST NEAR 20.1 FEET BY EARLY SATURDAY MORNING. THE RIVER WILL
FALL BELOW FLOOD STAGE BY EARLY SATURDAY AFTERNOON.
* IMPACT...AT 22.0 FEET...MODERATE FLOODING CAN BE EXPECTED.
WIDESPREAD ROADS WILL LIKELY BE CLOSED ACROSS NORTHWEST WICHITA.
WATER FROM CALFSKIN CREEK COULD BACKUP INTO RESIDENTAL YARDS AND
SOME STRUCTURES MAY BE FLOODED AT THEIR LOWEST LEVELS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SAT SUN MON
COWSKIN CREEK
WICHITA AT 119TH 18.0 16.7 FRI 11 AM 19.3 11.3 7.8
$$000
WGUS43 KICT 121919
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
219 PM CDT FRI SEP 12 2008
...FORECAST FLOODING CHANGED FROM MINOR TO MINOR SEVERITY FOR THE
FOLLOWING RIVERS IN KANSAS...
COWSKIN CREEK AT WICHITA AT 119TH STREET AFFECTING SEDGWICK COUNTY.
SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND
BARRICADES.
KSC173-130719-
/O.EXT.KICT.FL.W.0076.000000T0000Z-080914T1512Z/
/COWK1.1.ER.080912T1723Z.080913T0600Z.080914T0312Z.NR/
219 PM CDT FRI SEP 12 2008
THE FLOOD WARNING CONTINUES FOR
THE COWSKIN CREEK AT WICHITA AT 119TH STREET.
* UNTIL SUNDAY MORNING.
* AT 1:00 PM FRIDAY THE STAGE WAS 18.4 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.6 FEET BY
EARLY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE
SATURDAY EVENING.
* IMPACT...AT 22.0 FEET...MODERATE FLOODING CAN BE EXPECTED.
WIDESPREAD ROADS WILL LIKELY BE CLOSED ACROSS NORTHWEST WICHITA.
WATER FROM CALFSKIN CREEK COULD BACKUP INTO RESIDENTAL YARDS AND
SOME STRUCTURES MAY BE FLOODED AT THEIR LOWEST LEVELS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SAT SUN MON
WICHITA AT 119 18.0 18.4 FRI 1 PM 20.5 13.5 8.6
$$
LFW000
WGUS83 KICT 130242
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
942 PM CDT FRI SEP 12 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
COWSKIN CREEK AT WICHITA AT 119TH STREET AFFECTING SEDGWICK COUNTY.
SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND
BARRICADES.
KSC173-131442-
/O.EXT.KICT.FL.W.0076.000000T0000Z-080914T1826Z/
/COWK1.1.ER.080912T1723Z.080913T0600Z.080914T0626Z.NR/
942 PM CDT FRI SEP 12 2008
THE FLOOD WARNING CONTINUES FOR
THE COWSKIN CREEK AT WICHITA AT 119TH STREET.
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:00 PM FRIDAY THE STAGE WAS 20.4 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING AND CREST NEAR 21.1 FEET
BY EARLY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE
EARLY SUNDAY MORNING.
* IMPACT...AT 22.0 FEET...MODERATE FLOODING CAN BE EXPECTED.
WIDESPREAD ROADS WILL LIKELY BE CLOSED ACROSS NORTHWEST WICHITA.
WATER FROM CALFSKIN CREEK COULD BACKUP INTO RESIDENTAL YARDS AND
SOME STRUCTURES MAY BE FLOODED AT THEIR LOWEST LEVELS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SAT SUN MON
COWSKIN CREEK
WICHITA AT 119TH 18.0 20.4 FRI 8 PM 20.1 15.5 9.8
$$000
WGUS83 KICT 130806
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
306 AM CDT SAT SEP 13 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
COWSKIN CREEK AT WICHITA AT 119TH STREET AFFECTING SEDGWICK COUNTY.
SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND
BARRICADES.
KSC173-132006-
/O.EXT.KICT.FL.W.0076.000000T0000Z-080914T1849Z/
/COWK1.1.ER.080912T1723Z.080913T1200Z.080914T0649Z.NR/
306 AM CDT SAT SEP 13 2008
THE FLOOD WARNING CONTINUES FOR
THE COWSKIN CREEK AT WICHITA AT 119TH STREET.
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 2:00 AM SATURDAY THE STAGE WAS 20.7 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING AND CREST NEAR 20.8 FEET
BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SUNDAY
MORNING.
* IMPACT...AT 22.0 FEET...MODERATE FLOODING CAN BE EXPECTED.
WIDESPREAD ROADS WILL LIKELY BE CLOSED ACROSS NORTHWEST WICHITA.
WATER FROM CALFSKIN CREEK COULD BACKUP INTO RESIDENTAL YARDS AND
SOME STRUCTURES MAY BE FLOODED AT THEIR LOWEST LEVELS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SUN MON TUE
COWSKIN CREEK
WICHITA AT 119TH 18.0 20.7 SAT 2 AM 16.1 10.2 7.9
$$000
WGUS83 KICT 131347
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
847 AM CDT SAT SEP 13 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
COWSKIN CREEK AT WICHITA AT 119TH STREET AFFECTING SEDGWICK COUNTY.
SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND
BARRICADES.
KSC173-140147-
/O.EXT.KICT.FL.W.0076.000000T0000Z-080914T1530Z/
/COWK1.1.ER.080912T1723Z.080913T0600Z.080914T0330Z.NR/
847 AM CDT SAT SEP 13 2008
THE FLOOD WARNING CONTINUES FOR
THE COWSKIN CREEK AT WICHITA AT 119TH STREET.
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:00 AM SATURDAY THE STAGE WAS 20.5 FEET AND CRESTING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
TONIGHT.
* IMPACT...AT 18.0 FEET FLOOD WATERS BACK UP INTO YARDS SOUTHEAST OF
THE RIVER GAGE ALONG LOST CREEK CIRCLE AND SOUTHEAST OF CENTRAL AND
KARREN STREETS. FLOOD WATERS FLOW OVER 13TH STREET ABOUT ONE QUARTER
MILE WEST OF 119TH STREET. TYPICAL FLOODING OF LOW WATER CROSSINGS
AND LOW AGRICULTURAL AREAS ARE LIKELY..
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SUN MON TUE
COWSKIN CREEK
WICHITA AT 119TH 18.0 20.5 SAT 7 AM 14.5 9.1 7.7
$$000
WGUS83 KICT 131912
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
212 PM CDT SAT SEP 13 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
COWSKIN CREEK AT WICHITA AT 119TH STREET AFFECTING SEDGWICK COUNTY.
SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND
BARRICADES.
KSC173-140712-
/O.EXT.KICT.FL.W.0076.000000T0000Z-080914T1900Z/
/COWK1.1.ER.080912T1723Z.080913T0600Z.080914T0700Z.NR/
212 PM CDT SAT SEP 13 2008
THE FLOOD WARNING CONTINUES FOR
THE COWSKIN CREEK AT WICHITA AT 119TH STREET.
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 1:00 PM SATURDAY THE STAGE WAS 19.9 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
EARLY SUNDAY MORNING.
* IMPACT...AT 18.0 FEET...FLOOD WATERS BACK UP INTO YARDS
SOUTHEAST OF RIVER GAGE SITE ALONG LOST CREEK CIRCLE AND SOUTHEAST
OF CENTRAL AND KARREN STREETS. FLOOD WATERS FLOW OVER 13TH STREET
ABOUT 1/4 MILE WEST OF 119TH STREET. TYPICAL FLOODING OF LOW WATER
CROSSINGS AND LOW AGRICULTURAL AREAS IS LIKELY.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SUN MON TUE
COWSKIN CREEK
WICHITA AT 119TH 18.0 19.9 SAT 1 PM 16.0 9.5 7.8
$$000
WGUS83 KICT 140210
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
910 PM CDT SAT SEP 13 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
COWSKIN CREEK AT WICHITA AT 119TH STREET AFFECTING SEDGWICK COUNTY.
SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND
BARRICADES.
KSC173-141410-
/O.EXT.KICT.FL.W.0076.000000T0000Z-080914T1906Z/
/COWK1.1.ER.080912T1723Z.080913T0600Z.080914T0706Z.NR/
910 PM CDT SAT SEP 13 2008
THE FLOOD WARNING CONTINUES FOR
THE COWSKIN CREEK AT WICHITA AT 119TH STREET.
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:00 PM SATURDAY THE STAGE WAS 19.3 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
EARLY SUNDAY MORNING.
* IMPACT...AT 18.0 FEET...FLOOD WATERS BACKUP INTO RESIDENTIAL YARDS
SOUTHEAST OF RIVER GAGE SITE ALONG LOST CREEK CIRCLE AND SOUTHEAST
OF CENTRAL AND KARREN STREETS. FLOOD WATERS FLOW OVER 13TH STREET
ABOUT 1/4 MILE WEST OF 119TH STREET. TYPICAL FLOODING OF LOW WATER
CROSSINGS AND LOW AGRICULTURAL AREAS IS LIKELY.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SUN MON TUE
COWSKIN CREEK
WICHITA AT 119TH 18.0 19.3 SAT 8 PM 15.8 9.5 7.8
$$000
WGUS83 KICT 140820
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
320 AM CDT SUN SEP 14 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
COWSKIN CREEK AT WICHITA AT 119TH STREET AFFECTING SEDGWICK COUNTY.
SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND
BARRICADES.
KSC173-142020-
/O.EXT.KICT.FL.W.0076.000000T0000Z-080914T2246Z/
/COWK1.1.ER.080912T1723Z.080913T0600Z.080914T1046Z.NR/
320 AM CDT SUN SEP 14 2008
THE FLOOD WARNING CONTINUES FOR
THE COWSKIN CREEK AT WICHITA AT 119TH STREET.
* UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 2:00 AM SUNDAY THE STAGE WAS 18.6 FEET.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
EARLY THIS MORNING.
* IMPACT...AT 18.0 FEET...FLOOD WATERS BACKUP INTO RESIDENTIAL YARDS
SOUTHEAST OF RIVER GAGE SITE ALONG LOST CREEK CIRCLE AND SOUTHEAST
OF CENTRAL AND KARREN STREETS. FLOOD WATERS FLOW OVER 13TH STREET
ABOUT 1/4 MILE WEST OF 119TH STREET. TYPICAL FLOODING OF LOW WATER
CROSSINGS AND LOW AGRICULTURAL AREAS IS LIKELY.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME MON TUE WED
COWSKIN CREEK
WICHITA AT 119TH 18.0 18.6 SUN 2 AM 9.5 7.8 7.6
$$000
WGUS83 KICT 141455
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
955 AM CDT SUN SEP 14 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
COWSKIN CREEK AT WICHITA AT 119TH STREET AFFECTING SEDGWICK COUNTY.
SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND
BARRICADES.
KSC173-150200-
/O.EXT.KICT.FL.W.0076.000000T0000Z-080915T0200Z/
/COWK1.1.ER.080912T1723Z.080913T0600Z.080914T1400Z.NR/
955 AM CDT SUN SEP 14 2008
THE FLOOD WARNING CONTINUES FOR
THE COWSKIN CREEK AT WICHITA AT 119TH STREET.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:00 AM SUNDAY THE STAGE WAS 18.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
LATE THIS MORNING.
* IMPACT...AT 18.0 FEET...FLOOD WATERS BACKUP INTO RESIDENTIAL YARDS
SOUTHEAST OF RIVER GAGE SITE ALONG LOST CREEK CIRCLE AND SOUTHEAST
OF CENTRAL AND KARREN STREETS. FLOOD WATERS FLOW OVER 13TH STREET
ABOUT 1/4 MILE WEST OF 119TH STREET. TYPICAL FLOODING OF LOW WATER
CROSSINGS AND LOW AGRICULTURAL AREAS IS LIKELY.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME MON TUE WED
COWSKIN CREEK
WICHITA AT 119TH 18.0 18.0 SUN 9 AM 11.5 8.1 7.6
$$000
WGUS83 KICT 141908
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
208 PM CDT SUN SEP 14 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
KANSAS...
COWSKIN CREEK AT WICHITA AT 119TH STREET AFFECTING SEDGWICK
COUNTY.
SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND
BARRICADES.
KSC173-141938-
/O.CAN.KICT.FL.W.0076.000000T0000Z-080915T0200Z/
/COWK1.1.ER.080912T1723Z.080913T0600Z.080914T1400Z.NR/
208 PM CDT SUN SEP 14 2008
THE FLOOD WARNING IS CANCELLED FOR
THE COWSKIN CREEK AT WICHITA AT 119TH STREET.
* AT 1:00 PM SUNDAY THE STAGE WAS 17.6 FEET.
* FELL BELOW FLOOD STAGE AT 9:00 AM SUNDAY.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.5 FEET BY MONDAY
MORNING.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME MON TUE WED
COWSKIN CREEK
WICHITA AT 119TH 18.0 17.6 SUN 1 PM 11.5 8.1 7.6
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Sep 12, 6:36 AM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Sep 12, 6:36 AM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 636 AM CDT FRI SEP 12 2008 .AVIATION... FOR 12Z TAFS...MAIN AVIATION CONCERN WILL CONTINUE TO BE LOW CIGS ASSOCIATED WITH HEAVY RAINFALL. LARGE AREA OF RAIN IS EXPECTED TO CONTINUE OVER THE ENTIRE AREA TODAY AS A LOW LEVEL JET PUMPS RICH MOISTURE INTO A LOW LEVEL BOUNDARY. WHILE IFR CIGS WILL BE POSSIBLE AT ALL SITES THROUGH THE NEXT 6 HOURS...KICT AND KHUT WILL HAVE THE BEST SHOT TO SEE THESE IFR CIGS FOR A LONGER PERIOD OF TIME. THERE MAYBE A PERIOD THIS AFTERNOON WHERE CIGS RAISE ABOVE IFR...HOWEVER CONFIDENCE IS AGAIN HIGH THAT BY 06Z...ALL SITES WILL AGAIN GO TO IFR CIGS. LAWSON && .PREV DISCUSSION... /ISSUED 315 AM CDT FRI SEP 12 2008/ DISCUSSION... MAIN FORECAST CHALLENGE IS HEAVY RAINFALL/FLOODING POTENTIAL FROM TWO SEPARATE SYSTEMS: HIGH PRECIPITABLE WATER AIRMASS ALONG/E OF STALLED FRONTAL ZONE....AND THE POSSIBILITY FOR IKES REMNANTS AFFECTING SERN KS SAT NIGHT INTO SUN MORNING. TODAY-SATURDAY: SHORTWAVE TROF OVER THE CENTRAL ROCKIES EARLY THIS AM WILL EJECT OUT ACROSS THE CENTRAL PLAINS FRI NIGHT INTO SAT AS ADDITIONAL SHORTWAVE ENERGY DIGS SEWD OUT OF CANADA. AS A RESULT...THE FRONTAL BOUNDARY FROM SW THRU CENTRAL KS WILL LIKELY REMAIN STATIONARY TODAY...BEFORE SLOWLY MOVING EWD TONIGHT INTO SATURDAY REACHING SERN KS SAT PM. BEST HEAVY RAIN/FLOODING POTENTIAL DURING THIS TIME PERIOD WILL EXIST ACROSS CENTRAL/S-CNTRL KS AND PART OF THE FLINT HILLS...WHERE THE GFS/NAM-WRF SHOW A VERY HIGH PRECIPITABLE WATER AIRMASS (2 INCHES)...850 FN CONVERGENCE...AND SEVERAL WEAK UPPER DISTURBANCES TRACKING NEWD WITHIN THE SUBTROPICAL MOISTURE PLUME. ONLY CHANGE TO THE CURRENT FLOOD WATCH WAS TO EXTEND IT INTO 12Z-18Z SAT FOR THE AREA ALONG/SE OF A LYONS TO SALINA LINE. CONSENSUS QPF WITH SOME TWEAKS MADE TO HPC QPF...IS FOR 2 TO 5 INCHES IN THE FFA AREA WITH ISOLATED HIGHER AMOUNTS POSSIBLE WHERE TRAINING ECHOES OCCUR. CLOUD COVER AND RAIN WILL KEEP HIGHS BELOW NORMAL. SAT NIGHT-SUNDAY: AS UPPER TROFFING SWEEPS FROM THE NORTHERN PLAINS INTO THE GREAT LAKES DURING THE PERIOD...IKES REMNANTS ARE EXPECTED TO LIFT FROM EAST TX INTO THE MID-MISSISSIPPI VALLEY WITH A SPEED/TRACK IN BETWEEN THE SLOWER GFS AND FASTER ECMWF. THE HEAVY RAIN/FLOODING POTENTIAL WILL SHIFT INTO OUR FAR SERN KS COUNTIES...WHERE 2 TO 4 INCHES OF RAIN COULD FALL FROM SAT NIGHT INTO SUN AM. THE PROGRESSIVE NATURE TO IKES REMNANTS SHOULD KEEP AMOUNTS FROM GETTING TOO OUT OF CONTROL. WE MAY EVENTUALLY NEED A FLOOD WATCH FOR THESE COUNTIES BUT CONSENSUS WITH WFO SGF WAS TO HOLD OFF SINCE ITS 4TH/5TH PERIOD. MONDAY-WEDNESDAY: IN THE WAKE OF IKES REMNANTS...SHOULD SEE SUBSIDENCE OVER OUR AREA WITH CLEARING SKIES...AS UPPER RIDGING SPREADS EWD FROM THE ROCKIES. THIS SHOULD ALLOW FOR A GOOD DEAL OF SUNSHINE...WITH MONDAY LOOKING LIKE A 5 STAR DAY WITH LIGHT WINDS AND HIGHS IN LOW-MID 70S. TEMPERATURES WILL GRADUALLY WARM TO NORMAL VALUES BY WED. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 77 68 77 62 / 100 80 60 60 HUTCHINSON 76 64 77 58 / 100 80 50 40 NEWTON 77 67 77 61 / 100 80 60 60 ELDORADO 77 69 77 62 / 100 80 70 70 WINFIELD-KWLD 79 69 77 63 / 100 80 70 70 RUSSELL 72 60 77 55 / 100 60 30 10 GREAT BEND 72 61 77 55 / 100 70 30 20 SALINA 74 63 77 59 / 100 80 50 20 MCPHERSON 75 64 77 58 / 100 80 50 40 COFFEYVILLE 83 70 78 65 / 80 70 80 100 CHANUTE 82 70 78 64 / 90 70 80 100 IOLA 81 70 78 64 / 90 70 70 100 PARSONS-KPPF 83 70 78 65 / 80 70 80 100 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR KSZ049>053-067>071- 082-083-091>094. FLOOD WATCH THROUGH SATURDAY MORNING FOR KSZ032-033-047-048. &&
Hazardous weather outlook, Sep 12, 6:09 AM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 609 AM CDT FRI SEP 12 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-131115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 609 AM CDT FRI SEP 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT PERIODS OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TODAY AND TONIGHT. VERY HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE MAINLY ACROSS CENTRAL AND SOUTH CENTRAL KANSAS ALONG WITH THE FLINT HILLS. SIGNIFICANT FLASH FLOODING IS POSSIBLE THIS MORNING ACROSS A PORTION OF SOUTH CENTRAL KANSAS AND THE FLINT HILLS DUE TO VERY HEAVY RAINFALL PRODUCING SHOWERS AND STORMS MOVING ACROSS THE SAME AREAS REPEATEDLY. PLEASE REFER TO THE FLOOD WATCH FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND EMBEDDED THUNDERSTORMS WILL SHIFT INTO SOUTH CENTRAL AND SOUTHEASTERN KANSAS SATURDAY. HEAVY RAINFALL WILL CONTINUE TO BE A POSSIBILITY. FURTHERMORE...THE REMNANTS OF HURRICANE IKE ARE EXPECTED TO MOVE FROM EAST TEXAS INTO THE MID MISSISSIPPI VALLEY FROM SATURDAY NIGHT INTO SUNDAY WHICH COULD IMPACT FAR SOUTHEASTERN KANSAS WITH HEAVY RAINFALL AND FLOODING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER REPORTS OF HEAVY RAINFALL AMOUNTS GREATER THAN 1 INCH AND FLOODING WILL BE GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Local storm report, Sep 12, 6:55 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
655 AM CDT FRI SEP 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 AM FLASH FLOOD UDALL 37.39N 97.12W
09/12/2008 COWLEY KS LAW ENFORCEMENT
COWLEY HIGHWAY 3 IS WATER COVERED ABOUT 4 MILES SOUTH OF
UDALL. WATER ALSO REPORTED OVER COWLEY HIGHWAY 2 NEAR
ROCK.
&&
RBLLocal storm report, Sep 12, 6:59 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
659 AM CDT FRI SEP 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 AM FLASH FLOOD WELLINGTON 37.27N 97.40W
09/12/2008 SUMNER KS LAW ENFORCEMENT
WATER OVER NUMEROUS ROADS ACROSS SUMNER
COUNTY...INCLUDING HIGHWAY 160 AND US 81.
&&
RBLLocal storm report, Sep 12, 7:07 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
707 AM CDT FRI SEP 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 AM HEAVY RAIN ROSALIA 37.82N 96.62W
09/12/2008 M6.00 INCH BUTLER KS TRAINED SPOTTER
&&
RBLLocal storm report, Sep 12, 7:08 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
708 AM CDT FRI SEP 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 AM HEAVY RAIN 1 W WEST WICHITA 37.69N 97.48W
09/12/2008 M3.22 INCH SEDGWICK KS TRAINED SPOTTER
3.22 INCHES OF RAINFALL IN THE 24 HOURS ENDING AT 7 AM.
&&
JMCLocal storm report, Sep 12, 7:32 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
732 AM CDT FRI SEP 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 AM FLASH FLOOD ROCK 37.44N 97.01W
09/12/2008 COWLEY KS TRAINED SPOTTER
FLASH FLOODING OF CREEKS AND DIRT ROADS IN THE ROCK AREA.
&&
JMCLocal storm report, Sep 12, 7:41 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
741 AM CDT FRI SEP 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 AM FLOOD WEST WICHITA 37.69N 97.46W
09/12/2008 SEDGWICK KS NWS EMPLOYEE
WATER OVER ROAD AT 119TH AND MAPLE, JUST WEST OF
INTERSECTION. WATER DEPTH ESTIMATE 2 FEET.
&&
LFWThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 7:00 PM CDT | Areal Flood Warning | ICT | Russell | 5 hr |
| Sep 11, 8:06 PM CDT | Flash Flood Warning | ICT | Russell | 11 hr |
| Sep 11, 8:41 PM CDT | Areal Flood Warning | ICT | Lincoln | 5 hr |
| Sep 12, 12:10 AM CDT | Areal Flood Warning | ICT | Lincoln | 7 hr |
| Sep 12, 2:16 AM CDT | Areal Flood Warning | ICT | Cowley, Harper, Sumner | 8 hr |
| Sep 12, 2:34 AM CDT | Areal Flood Warning | ICT | Butler | 8 hr |
| Sep 12, 4:38 AM CDT | Flash Flood Warning | ICT | Harper | 6 hr |
| Sep 12, 4:45 AM CDT | Flash Flood Warning | ICT | Butler, Cowley | 6 hr |
| Sep 12, 5:10 AM CDT | Areal Flood Warning | ICT | Sedgwick | 8 hr |
| Sep 12, 5:38 AM CDT | Flash Flood Warning | ICT | Sumner | 6 hr |
| Sep 12, 5:48 AM CDT | Areal Flood Warning | ICT | Greenwood | 8 hr |
| Sep 12, 6:43 AM CDT | Flash Flood Warning | ICT | Sedgwick | 8 hr |
| Sep 12, 7:04 AM CDT | River Flood Warning | ICT | Butler, Cowley | 51 hr |
| Sep 12, 7:04 AM CDT | River Flood Warning | ICT | Butler, Cowley | 3 days |
| Sep 12, 7:46 AM CDT | Areal Flood Warning | ICT | Chase | 8 hr |
| Sep 12, 8:12 AM CDT | River Flood Warning | ICT | Butler | 66 hr |
| Sep 12, 8:17 AM CDT | Areal Flood Warning | ICT | Harvey | 5 hr |
| Sep 12, 8:20 AM CDT | River Flood Warning | ICT | Butler, Cowley | 5 days |
| Sep 12, 8:20 AM CDT | River Flood Warning | ICT | Cowley | 4 days |
| Sep 12, 8:22 AM CDT | River Flood Warning | ICT | Sumner | 3 days |
| Sep 12, 8:22 AM CDT | River Flood Warning | ICT | Cowley | 4 days |
| Sep 12, 8:36 AM CDT | River Flood Warning | ICT | Butler | 13 hr |
| Sep 12, 8:36 AM CDT | River Flood Warning | ICT | Butler | 13 hr |
| Sep 12, 9:03 AM CDT | River Flood Warning | ICT | Allen, Neosho | 53 hr |
| Sep 12, 9:03 AM CDT | River Flood Warning | ICT | Neosho | 3 days |
| Sep 12, 9:03 AM CDT | River Flood Warning | ICT | Labette, Neosho | 4 days |
| Sep 12, 9:03 AM CDT | River Flood Warning | ICT | Labette | 5 days |
| Sep 12, 9:19 AM CDT | Flash Flood Warning | ICT | Chase, Harvey, Marion | 5 hr |
| Sep 12, 9:30 AM CDT | Areal Flood Warning | ICT | Kingman | 6 hr |
| Sep 12, 9:32 AM CDT | River Flood Warning | ICT | Sumner | 41 hr |
| Sep 12, 10:08 AM CDT | Flash Flood Warning | ICT | Harper, Sumner | 4 hr |
| Sep 12, 10:44 AM CDT | Flash Flood Warning | ICT | Butler, Cowley | 4 hr |
| Sep 12, 1:36 PM CDT | Areal Flood Warning | ICT | Greenwood | 20 hr |
| Sep 12, 2:28 PM CDT | Areal Flood Warning | ICT | Butler, Chase, Cowley, Harper, Harvey, Kingman and 5 more | 18 hr |
| Sep 12, 2:28 PM CDT | River Flood Warning | ICT | Marion | 45 hr |
| Sep 12, 2:28 PM CDT | River Flood Warning | ICT | Chase | 3 days |
| Sep 12, 2:28 PM CDT | River Flood Warning | ICT | Chase, Lyon | 4 days |
| Sep 12, 2:49 PM CDT | Areal Flood Warning | ICT | Allen | 16 hr |
| Sep 12, 2:55 PM CDT | River Flood Warning | ICT | Sedgwick, Sumner | 37 hr |
| Sep 12, 2:55 PM CDT | River Flood Warning | ICT | Sumner | 51 hr |
| Sep 12, 3:13 PM CDT | River Flood Warning | ICT | Sedgwick | 36 hr |
| Sep 12, 3:13 PM CDT | River Flood Warning | ICT | Sedgwick, Sumner | 48 hr |
| Sep 12, 4:52 PM CDT | River Flood Warning | ICT | Sedgwick | 22 hr |
Nearby
River Flood Warnings in Kansas, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.